MDJunction - People Helping People
 
Ask a Question
12/04/2010 08:36 AM

Dysautonomia - Because I need another diagnosis.

LittleMissMerrySunshine
LittleMissMerrySunshine  
Posts: 1811
Group Leader

Bob! Help!

New internist, whom I liked quite a bit, spent a lot of time with me. After listening for awhile, she asked questions about profuse sweating, bp issues, heart rate, short-term memory problems, etc., all of which (of course) applied to me. She is having me contact the cardiologist I saw a while back to see "if he can help us with this."

It's important to remember that when I was put on fludrocortisone, my aldosterone levels were okay...but I had all the symptoms. Well, those are also symptoms of dysautonomia, and they go along with my tachycardia and the other stuff that's not really under control right now.

She told me to go home and read about it, see how I felt regarding what I read (score ten points), and call the cardio.

Bob, this is so far over my head! I think I feel like it is applicable, but like she said, it's a very difficult diagnosis to make. Anyone have any input?

Also, she agrees with the endo that I need to go on Metformin. Her reasoning was that with the pred, I'm going to end up with diabetes at some point anyway. And she agreed it sounds like I'm in insulin resisitance (the precursor for it). I think I'll be on Metformin starting the 12th (my ob/gyn follow-up).

Reply

12/04/2010 11:59 AM
bob3bob3
bob3bob3Posts: 4213
Senior Member

Hmmm!

This is also way beyond my knowledge. Dysautonomia is a "broad" descriptive name too. Basically to do with a problem (or problems) in the autonomous nervous system with controlling the organs!

I had a brief look... and its way complex! So many sub disease names and possible symptoms. Try this:

http://www.dinet.org

The associated information network.

Bob


12/04/2010 12:16 PM
damselndistress
damselndistressPosts: 16985
VIP Member

You're talking my language now.

I don't have an official diagnosis but my doctor is pretty sure I have it.

My case is post viral so there is a chance I'll recover.

I've been dealing with it for 2 years now.

My first thought was adrenal issues but my doctor said since my potassium levels were always normal she doubted that I was in adrenal failure.

Cortisol levels were normal too.

I am a member of Dinet.

Feel free to pm me if you just want to talk.


12/04/2010 06:55 PM
ITeach91
ITeach91  
Posts: 1872
VIP Member

Cynthia,

Do you have hypoglycemic issues from the AI? If so I'd be worried about decreasing the sugar in your blood...have you done tests on your bg? Sorry, I can't help with the other except to say we're in your corner.

Deb


12/04/2010 08:38 PM
LittleMissMerrySunshine
LittleMissMerrySunshine  
Posts: 1811
Group Leader

Deb, no I don't. At least I don't think I do. I had a fasting blood test over the summer, when they found the PCOS, and it was normal. But I hadn't started gaining "fat" weight at that point, just water retention.

Damsel - thanks for the information. When I learn more, I might have more questions. For right now, I don't think I really know enough to know what to ask. It's just a bizarre sounding disease, but the symptoms are on the money. My biggest worry is my stupidity. My short-term memory is horrible, and my ability to process information has greatly decreased over the past six months. I feel really dumb sometimes! Wink


12/04/2010 08:54 PM
janney550

I know someone who has pcos and she takes metformin now.

12/04/2010 08:58 PM
LittleMissMerrySunshine
LittleMissMerrySunshine  
Posts: 1811
Group Leader

Yeah, it seems like between the PCOS and the prednisone, I'm doomed. I might as well get on it now before I gain too much more weight. The PCOS worsens as you gain, and symptoms can improve when you lose.

12/05/2010 04:02 AM
ITeach91
ITeach91  
Posts: 1872
VIP Member

Cynthia,

I assume you've already found this link but there is a foundation for dysauto at http://www.dinet.org/


12/05/2010 07:13 AM
damselndistress
damselndistressPosts: 16985
VIP Member

I don't know that I have any answers I'm not an expert.

The weird thing about my symptoms is they are always changing. It's like it goes to one body system and messes with it like in the beginning I was really dizzy and then that leaves and it goes to another. Right now my new thing is little muscle twitches that occur randomly maybe once a day. I'm hoping it works it's way right out of my body that way.

So I think basically it's one of those things where maybe it affects people differently and you just treat the symptoms or learn how to live with them.

My thing is right now when things come up I try to live with it, if it doesn't go away or concerns me then I'll go to my doctor. So far everything passes-thank goodness just feels really creepy at the time.


12/05/2010 12:39 PM
LittleMissMerrySunshine
LittleMissMerrySunshine  
Posts: 1811
Group Leader

I do still have mild tremors, so I guess this could be why. I couldn't find a test for it, so I assume this is an elimination or symptom-based diagnosis? My symptoms are pretty static: high heart rate, low bp, cognitive impairment, body temp issues/sweating, fatigue, etc.

My doctor told me they just treat the symptoms. The fludrocortisone I am on now would be one they would use anyway. She said if they determine I have this, there is another med they will add, but for the life of me I can't remember what it was (and forgot to write it down). It really fits my situation, explains the things that Addison's really doesn't. But they are going to have to treat my symptoms, especially the heart rate. Suddenly my beta-blocker isn't working so well.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved